Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 97, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2002, 7:56 PM CDT for Lincoln County, Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2002, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 24, 2002, 9:00 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:00 PM CDT | Thunderstorm Wind 57 M | North Platte Arpt, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2157 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250056 SVRLBF NEC111-250200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 756 PM CDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 900 PM CDT... * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 5 MILES EAST OF HERSHEY...OR ABOUT 7 MILES WEST OF NORTH PLATTE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER NORTH PLATTE AROUND 810 PM CDT... OVER MAXWELL AROUND 840 PM CDT... 3 MILES NORTH OF BRADY AROUND 900 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4137 10106 4082 10110 4078 10028 4133 10030
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:56 PM CDT, 6 hours earlier.
Area forecast discussion, Jun 24, 1:56 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 156 PM CDT MON JUN 24 2002 FORECAST CHALLENGE WILL BE TEMPS TONIGHT... SURFACE TROUGH REMAINS IN THE WEST WITH CHANCE OF THUNDERSTORMS/RAINFALL LOOKING DIM UNTIL AFTER MIDNIGHT. WEAK CONVERGENCE ALONG TROUGH AXIS WITH H85 LOW LEVEL JET NOT CRANKING UNTIL 06Z AND ONLY FOR A SHORT DURATION. WARMING MID LEVEL TEMPERATURES THIS EVENING TO INHIBIT THUNDERSTORMS UNTIL LATE. THEN OVERNIGHT LIFTING MECHANISMS OUT OF PHASE SO ISOLATED AT BEST FOR THUNDERSTORMS TONIGHT IN THE FAR SOUTHWEST AS WAVE CRESTS THE UPPER RIDGE AXIS AFTER MIDNIGHT. MODELS ARE NOT IN AGREEMENT WITH THE FATE OF THE H5 LOW LIFTING NORTHWEST ACROSS THE GULF STATES. THE VARIABILITY IN FRONTAL LOCATION IN THE PLAINS TO CONTINUE THROUGH THURSDAY. HOWEVER WILL GO WITH THE DRY FORECAST WEDNESDAY AND BEYOND. THE MODELS STILL BUILD SURFACE RIDGE AXIS EAST ACROSS THE NORTHERN PLAINS. TONIGHT TEMPERATURES WILL REMAIN A PROBLEM WITH COOLER AIR NOT FILTERING SOUTHEAST AS BOUNDARY HANGS ACROSS THE NORTH. READINGS SHOULD BE CLOSE TO LAST NIGHTS. MOSTLY CLEAR SKIES SHOULD PREVAIL WITH HIGHS CLOUDS SPREADINGS SOUTHEAST ACROSS THE SOUTHWEST AS STORMS DEVELOP ON THE HIGH PLAINS. TUESDAY MODELS HAVE THE COLD FRONT AND DRYLINE ON THE MOVE AS THE SURFACE HIGH BUILDS EAST ACROSS THE NORTHERN PLAINS. WATER VAPOR IMAGERY SHOWS BEST MID LEVEL MOISTURE SHIFTING EAST WITH CONVECTION THAT FORMS BEING ELEVATED INITIALLY THEN POSSIBLY THE ATMOSPHERE MOISTENING AS PW ARE AN INCH OR HIGHER. TEMPERATURES WILL BE TRICKY FOR IF NO CONVECTION FORMS IN THE MORNING TEMPERATURES MAY BE HIGHER WITH LESS CLOUD COVERAGE. USED A MODEL BLEND TUESDAY AND BEYOND AS AVN IS POINTING TO THE FRONT LIFTING BACK TO THE NORTH ON WEDNESDAY. THE MODELS DIFFER ON HANDLING THE H5 LOW WITH A NORTHWARD RETURN OF THE FRONT PROBABLE CONSIDERING CURRENT POSITION OF H5 LOW. WILL LEAVE POPS OUT THOUGH ON WEDNESDAY AND THURSDAY AS MOISTURE WILL BE LIMITED AND NARROW AXIS OF CONVECTION MAY DEVELOP. LONG RANGE MODELS HAS H5 LOW DRIFTING NORTHWEST THROUGH SATURDAY. BROAD UPPER RIDGE EXTENDS ACROSS THE CONUS SATURDAY MORNING WITH WEAK WIND FLOW ALOFT. DRY FORECAST RETAINED WITH TEMPERATURES APPROACHING THE CENTURY MARK AGAIN BY THE WEEKEND. .LBF...NONE. KECK
In the hours before
Local storm report, Jun 24, 6:36 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
636 PM CDT MON JUN 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0557 PM 31 S CODY NE 1.00 IN HAIL
06/24/02 WESTERN CHERRY
0623 PM 4 NW KEYSTONE NE .75 IN HAIL
06/24/02 KEITHLocal storm report, Jun 24, 7:11 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
711 PM CDT MON JUN 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 7 S CROOKSTON NE 1.75 IN HAIL
06/24/02 EASTERN CHERRY
0700 PM CROOKSTON NE .75 IN HAIL
06/24/02 EASTERN CHERRY
TRMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 25, 4:53 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| Jun 25, 5:31 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 25, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 44 min |
| Jun 25, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 45 min |
| Jun 25, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.